zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Cochain algebra on manifolds and convergence under refinement. (English) Zbl 1121.58002
Algebraic structures on the simplicial cochains of a triangulated manifold are considered and it is proved that they converge to the differential-geometric analogous as the triangulation becomes small. Such result is obtained for a cochain cup product converging to the wedge product on differential forms. Also, it is shown that any extension of this product to a $\mathcal C _{\infty}$-algebra converges to the wedge product of forms. For cochains equipped with an inner product, the notion of combinatorial star operator is defined and it is proved that for a certain cochain inner product this operator converges to the smooth star operator.

58A10Differential forms (global analysis)
49Q15Geometric measure and integration theory, integral and normal currents (optimization)
55N45Products and intersections (algebraic topology)
57R05Triangulating (differential topology)
Full Text: DOI
[1] Adams, D.: A doubled discretisation of Chern -- Simons theory · Zbl 0944.81023
[2] Adams, D.: R-torsion and linking numbers from simplicial abelian gauge theories
[3] De Beaucé, V.; Sen, S.: Chiral Dirac fermions on the lattice using geometric discretisation
[4] De Beaucé, V.; Sen, S.: Discretizing geometry and preserving topology. I: A discrete calculus
[5] Birmingham, D.; Rakowski, M.: A star product in lattice gauge theory. Phys. lett. B 299, No. 3 -- 4, 299-304 (1993) · Zbl 0783.53044
[6] Cheeger, J.; Simons, J.: Differential characters and geometric invariants. Lecture notes in mathematics 1167, 50-81 (1985)
[7] Costa-Santos, R.; Mccoy, B. M.: Finite size corrections for the Ising model on higher genus triangular lattices. J. statist. Phys. 112, No. 5 -- 6, 889-920 (2003) · Zbl 1032.82003
[8] Desbrun; Hirani; Leok; Marsden: Discrete exterior calculus
[9] Dodziuk, J.: Finite-difference approach to the Hodge theory of harmonic forms. Amer. J. Math. 98, No. 1, 79-104 (2003) · Zbl 0324.58001
[10] Dodziuk, J.; Patodi, V. K.: Riemannian structures and triangulations of manifolds. J. indian math. Soc. 40, 1-52 (1976) · Zbl 0435.58004
[11] Dupont, J.: Curvature and characteristic classes. Lecture notes in mathematics 640 (1978) · Zbl 0373.57009
[12] Eckmann, B.: Harmonische funktionnen und randvertanfgaben in einem komplex. Comment. math. Helv. 17, 240-245 (1944 -- 1945)
[13] Gross, P.; Kotiuga, P. R.: Electromagnetic theory and computation: a topological approach. (2004) · Zbl 1096.78001
[14] Jin, J.: The finite element method in electrodynamics. (1993)
[15] Harrison, J.: Lectures on chainlet geometry
[16] Harrison, J.: Ravello lecture notes on geometric calculus --- part I
[17] Harrison, J.: Geometric Hodge star operator with applications to the theorems of Gauss and Green · Zbl 1092.58002
[18] R. Kotiuga, Hodge decompositions and computational electrodynamics, Ph.D. thesis, McGill U., Montreal, Canada, 1984
[19] Kervaire, M.: Extension d’un theorem de G. De Rham et expression de l’invariant de Hopf par une integrale. C. R. Acad. sci. Paris 237, 1486-1488 (1953) · Zbl 0087.38401
[20] Manin, Y.: The partition function of the Polyakov string can be expressed in terms of theta-functions. Phys. lett. B 172, No. 2, 184-185 (1986)
[21] Mercat, C.: Discrete Riemann surfaces and the Ising model. Comm. math. Phys. 218, No. 1, 177-216 (2001) · Zbl 1043.82005
[22] Mercat, C.: Discrete period matrices and related topics. (June 2002) · Zbl 1068.14039
[23] Ranicki, A.; Sullivan, D.: A semi-local combinatorial formula for the signature of a 4k-manifold. J. diff. Geometry 2, 23-29 (1976) · Zbl 0328.57003
[24] Sen, S.; Sen, S.; Sexton, J. C.; Adams, D. H.: Geometric discretisation scheme applied to the abelian Chern -- Simons theory. Phys. rev. E (3) 61, No. 3, 3174-3185 (2000)
[25] Smits, L.: Combinatorial approximation to the divergence of 1-forms on surfaces. Israel J. Math. 75, 257-271 (1991) · Zbl 0762.58005
[26] Spivak, M. A.: Comprehensive introduction to differential geometry. (1975) · Zbl 0306.53002
[27] Sullivan, D.: Infinitesimal computations in topology. Ihes 47, 269-331 (1977) · Zbl 0374.57002
[28] Tarhassaari, T.; Kettunen, L.; Bossavit, A.: Some realizations of a discrete Hodge operator: A reinterpretation of finite element techniques. IEEE trans. Magn. 35, No. 3 (1999)
[29] Teixeira, F. L.; Chew, W. C.: Lattice electromagnetic theory from a topological viewpoint. J. math. Phys. 40, 169-187 (1999) · Zbl 0968.78005
[30] T. Tradler, M. Zeinalian, D. Sullivan, Infinite structure of Poincaré Duality space (appendix), math.AT/0309455
[31] Whitney, H.: Geometric integration theory. (1957) · Zbl 0083.28204
[32] Whitney, H.: On products in a complex. Ann. of math. (2) 39, No. 2, 397-432 (1938) · Zbl 0019.14204